Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Albuquerque, NM

June 14, 2005Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2005, 7:35 PM MDT for Chaves County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 7:35 PM MDT (01:35 UTC)
Expired
Jun 14, 2005, 8:30 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:55 PM MDTHAIL 1.755 N Dexter, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1163 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 150135
SVRABQ
NMC005-150230-
/O.NEW.KABQ.SV.W.0112.050615T0135Z-050615T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 830 PM MDT

* AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL CHAVES COUNTY...OR ABOUT 15 MILES EAST OF ROSWELL...AND
  MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL CHAVES COUNTY AROUND 740 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3330 10445 3317 10430 3315 10376 3343 10376
      3371 10390

$$

23
3 follow-up statements
000 
WWUS55 KABQ 150143
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
742 PM MDT TUE JUN 14 2005

NMC005-150230-
/O.CON.KABQ.SV.W.0112.000000T0000Z-050615T0230Z/
CHAVES-
742 PM MDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES COUNTY UNTIL 830 PM MDT...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL CHAVES COUNTY...OR ABOUT 39 MILES EAST OF 
ROSWELL...MOVING NORTHEAST AT 10 MPH. A SECOND STORM WAS LOCATED OVER
CENTRAL CHAVES COUNTY...OR ABOUT 15 MILES EAST OF ROSWELL...AND
MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EAST CENTRAL CHAVES COUNTY AROUND 745 PM MDT...

LAT...LON 3330 10445 3317 10430 3315 10376 3343 10376
      3371 10390

$$

23
000 
WWUS55 KABQ 150150
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MDT TUE JUN 14 2005

NMC005-150230-
/O.CON.KABQ.SV.W.0112.000000T0000Z-050615T0230Z/
CHAVES-
748 PM MDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES COUNTY UNTIL 830 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL CHAVES COUNTY...OR ABOUT 40 MILES EAST OF 
ROSWELL...MOVING NORTHEAST AT 5 MPH. A SECOND STORM CAPABLE OF 
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 
WAS LOCATED OVER CENTRAL CHAVES COUNTY...OR ABOUT 16 MILES EAST OF 
ROSWELL...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL CHAVES COUNTY AROUND 751 PM MDT...

LAT...LON 3330 10445 3317 10430 3315 10376 3343 10376
      3371 10390

$$

23
000 
WWUS55 KABQ 150220
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT TUE JUN 14 2005

NMC005-150230-
/O.CON.KABQ.SV.W.0112.000000T0000Z-050615T0230Z/
CHAVES-
817 PM MDT TUE JUN 14 2005

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES COUNTY UNTIL 830 PM MDT...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL CHAVES COUNTY...OR ABOUT 28 MILES EAST OF
ROSWELL...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EAST CENTRAL CHAVES COUNTY AROUND 820 PM MDT...

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED 5 MILES NORTH 
OF DEXTER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3330 10445 3317 10430 3315 10376 3343 10376
      3371 10390

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:33 PM MDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 14, 2:33 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT TUE JUN 14 2005

.DISCUSSION...THUNDERSTORM CHANCES MAIN FOCUS NEXT COUPLE OF DAYS.

OUTFLOW BOUNDARY MOVING WEST INTO SE PORTION OF AREA AT THIS
TIME...FURTHER RAISING DEW POINTS AND SENDING LAPS CAPE VALUES OVER
3000 J/KG. THUNDERSTORMS HAVE BEEN LIMITED TO THE SE SECTION OF THIS
BOUNDARY IN W TEXAS THUS FAR...BUT EXPECT INITIATION OVER THE HIGHER
TERRAIN IN AN HOUR OR TWO AS BOUNDARY CONTINUES WESTWARD. WHILE
UPPER SUPPORT LIMITED...DIRECTIONAL SHEAR AND LARGE INSTABILITY
COULD RESULT IN AN ISOLATED STRONG TO SEVERE STORM OR TWO MOVING OFF
THE SACRAMENTOS INTO CHAVES COUNTY. MEANWHILE...FARTHER NORTH...A
FEW STORMS COULD FORM ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...IN CONTINUED E TO SE LOW LEVEL FLOW...ALTHOUGH MOISTURE MORE
LIMITED AT THIS TIME. OUT WEST...MID LEVEL MOISTURE AT 500-600 MB
MOVING IN FROM THE WEST COULD SPARK ISO DRY STORMS THIS EVENING. CU
FIELD THERE IS ALREADY FAIRLY IMPRESSIVE. 12Z NAM HAD TOO MUCH QPF
IN THIS AREA AND CARRIED IT INTO THE RIO GRANDE VALLEY. 18Z VERSION
HAS BACKED OFF SOME BUT STILL HINTS AT A STRAY STORM OR VIRGA WITH
GUSTY WINDS MAKING IT AS FAR EAST AS THE ABQ METRO THIS
EVENING...AND THIS LOOKS REASONABLE.

WITH CONTINUED E TO SE LOW LEVEL FLOW AND POTENTIAL OUTFLOWS FROM
CONVECTION...REPEAT OF EAST CANYON WINDS INTO THE RIO GRANDE VALLEY
LOOKS LIKE A GOOD BET. OF COURSE EAST WINDS WILL BATTLE WITH ANY
POSSIBLE CONVECTION APPROACHING FROM WEST IN ABQ AREA. IN ANY
EVENT...INCREASED MOISTURE EAST OF THE DIVIDE AND SHORT WAVE TROUGH
TOPPING THE RIDGE SHOULD PROVIDE BETTER COVERAGE OF STORMS ON
WEDNESDAY. NORTHEAST LOOKS LIKE BEST AREA FOR ANY SEVERE
WEATHER...CLOSEST TO WAVE. RESIDUAL MOISTURE COULD LEAD TO FEW
SHOWERS AND STORMS THURSDAY...WITH GENERALLY DRY FORECAST SCHEDULED
AFTER THAT UNDER HIGH PRESSURE. WILL HAVE TO MONITOR FOR ANY
MOISTURE SLIPPING NE UP BACK SIDE OF RIDGE FOR THIS WEEKEND THOUGH.

TEMPERATURES LAST NIGHT DIPPED DOWN WELL BELOW GUIDANCE IN DRY
AIR...PARTICULARLY WEST. INVERSION WAS ALSO PRESENT WITH HIGHER
ELEVATIONS AS WARM OR WARMER THAN VALLEYS. HAVE FOLLOWED THIS TREND
FOR BULK OF MIN TEMPERATURES...EXCEPT FOR THE EAST TONIGHT IN MOIST
SE FLOW.

AFTERNOON WINDS WILL BE STRONGEST IN NW PORTION OF AREA WITH BREEZY
TO LOCALLY WINDY CONDITIONS LIKELY WED-FRI...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  91  53  90 /   0   0   0   0
GALLUP..........................  46  88  46  87 /  10   0   0   0
GRANTS..........................  45  86  49  88 /  10  10   0   0
GLENWOOD........................  58  93  60  96 /  20  10  10   0
CHAMA...........................  39  78  40  80 /   0  20  20   0
LOS ALAMOS......................  56  82  51  86 /  10  20  20   0
RED RIVER.......................  40  72  48  73 /  10  20  20  20
TAOS............................  47  81  45  85 /  10  20  20   0
SANTA FE........................  51  82  51  87 /  10  20  20   0
SANTA FE AIRPORT................  55  85  54  89 /  10  20  20   0
ESPANOLA........................  51  88  54  91 /  10  20  20   0
ALBUQUERQUE HEIGHTS.............  63  89  64  92 /  10  20  20   0
ALBUQUERQUE VALLEY..............  59  90  61  93 /  10  20  20   0
ALBUQUERQUE FOOTHILLS...........  55  87  61  90 /  10  20  20   0
ALBUQUERQUE WEST MESA...........  61  89  62  92 /  10  20  20   0
SOCORRO.........................  54  92  65  96 /  10  10  10   0
SANDIA PARK/CEDAR CREST.........  58  83  56  85 /  10  20  20  10
MORIARTY/ESTANCIA...............  51  86  56  89 /  10  20  30  10
CARRIZOZO.......................  57  89  60  93 /  10  10  10   0
RUIDOSO.........................  54  82  60  85 /  20  20  20  10
RATON...........................  48  84  50  86 /   0  20  30  20
LAS VEGAS.......................  48  83  53  86 /  10  20  30  20
ROY.............................  54  86  56  89 /   0  20  20  20
CLAYTON.........................  53  87  59  90 /   0  20  20  20
SANTA ROSA......................  57  90  61  96 /  10  20  20  10
TUCUMCARI.......................  59  91  64  96 /   0  20  20  10
FORT SUMNER.....................  58  92  64  98 /  10  10  20  10
CLOVIS..........................  60  89  63  95 /  10  10  20  10
PORTALES........................  61  91  63  97 /  10  10  20  10
ROSWELL.........................  66  94  67 100 /  20  10  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUN 14 2005

NMZ001>021-026-151200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON ACROSS THE EAST
CENTRAL AND NORTHEAST PLAINS.

16

In the hours before

Local storm report, Jun 14, 4:29 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             LOS MONTOYAS            35.42N 105.21W
06/10/2005  0.75 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

CORRECTED LOCATION OF REPORT FROM MONTOYA/QUAY COUNTY FOR JUNE 10TH.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 14, 8:49 PM MDTSevere Thunderstorm WarningABQRoosevelt56 min
Jun 14, 9:30 PM MDTSevere Thunderstorm WarningABQChaves21 min
Jun 14, 9:45 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Jun 15, 1:19 PM MDTSevere Thunderstorm WarningABQColfax56 min
Jun 15, 2:08 PM MDTSevere Thunderstorm WarningABQColfax52 min
Jun 15, 2:18 PM MDTSevere Thunderstorm WarningABQColfax23 min
Jun 15, 4:32 PM MDTSevere Thunderstorm WarningABQGuadalupe45 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.